MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00532210
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix" biliary double pigtail stent was used in the bile duct during a bile duct stenting procedure performed on (b)(6) 2016.According to the complainant, during the procedure, it was observed that the pull wire was difficult to retract when pulled forcefully.Furthermore, it was noticed on the endoscope screen that the papilla side of the stent was wrinkled.The procedure was completed with this device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix¿ biliary double pigtail stent was used in the bile duct during a bile duct stenting procedure performed on (b)(6) 2016.According to the complainant, during the procedure, it was observed that the pull wire was difficult to retract when pulled forcefully.Furthermore, it was noticed on the endoscope screen that the papilla side of the stent was wrinkled.The procedure was completed with this device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.Additional information received on 28nov2016: during the procedure, with ptgbd being implanted, a guide wire was inserted towards the papilla vater.The guide wire was being held by forceps within the intestinal tract.Then, stent release was attempted with rendezvous method and the event occurred.Resistance was met, and release was attempted forcefully.The stent was implanted, but it kinked/bent.They were unsure if it could provide drainage, so after implantation, they tried to remove the stent, but 'could not remove with resistance'.

Brand Name
ADVANIX¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6106964
Report Number3005099803-2016-03482
Device Sequence Number671855
Product Code FGE
UDI-Device Identifier08714729786993
UDI-Public(01)08714729786993(17)20180831(10)19611331
Combination Product (Y/N)N
PMA/510(K) Number
K101786
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberM00532210
Device Catalogue Number3221
Device Lot Number19611331
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/16/2016
Supplement Report FDA Received Date12/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1